Home  > Publications

Invalidation of the structure of genetic network dynamics : A geometric approach

R. Porreca, E. Cinquemani, J. Lygeros, G. Ferrari-Trecate

International Journal of Robust and Nonlinear Control, Special Issue on System Identification for Biological Systems, 22(10):1140-1156, 2012.

This work concerns the identification of the structure of a genetic network model from measurements of gene product concentrations and synthesis rates. In earlier work, we developed a data preprocessing algorithm that is able to reject many hypotheses on the network structure by testing certain monotonicity properties for a wide family of network models. Here, we develop a geometric interpretation of the method. Then, for a relevant subclass of genetic network models, we extend our approach to the combined testing of monotonicity and convexity-like properties associated with the network structures. The theoretical aspects and practical performance of the enhanced methods are illustrated by way of numerical results.

Full text